# SDR CA031223004

- Difficulty date: October 21, 2003
- Submitted: March 1, 2004
- Operation: General aviation
- Make and model: Hughes 369D
- Engine: Allsn 250C20B
- System (JASC): 6520 · Tail Rotor Gearbox
- Part: Gearbox
- Part number: 369D25400
- Part serial: HD1007
- Condition: Damaged
- Location: Tail Rotor
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) UNIT RECEIVED AFTER REPORT OF METAL GENERATION (UNIT INSPECTED AND REPORTED NO DEFECTS AND RETURNED).  CUSTOMER WAS NOT PLEASED AS THEY HAVE REPORTED METAL GEN.  IN THIS UNIT 5 TIMES PREVIOUS GEARBOX WAS NOT INSTALLED ON A/C IT WAS SHIPPED TO OUR FACILITY FOR A 2ND OPINION.  PICTURES WERE TAKEN AT DISASSEMBLY AND THE FOLLOWING WAS FOUND:  BOTH I/P AND O/P SPACER WERE DAMAGED FROM SPINNING, PREVIOUS REMOVALS, THE LARGE I/P BEARING WAS PITTED.  PARTS REPLACED WERE SHOWN TO AIRWORTHINESS INSPECTOR.
